Alabama, 2007

Damaging Winds in Alabama, June 18, 2007

June 18, 2007 · NWS BMX · 4 events in 3 counties and zones

Gust fronts from thunderstorms brought scattered wind damage to portions of Central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Gust fronts from thunderstorms brought scattered wind damage to portions of Central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 18, 2:21 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 18, 2:21 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT MON JUN 18 2007

.UPDATE...UPDATED FOR EVENING DISCUSSION.

&&

.DISCUSSION...

AT THE MOMENT HEAVIER SHOWERS AND THUNDERSTORMS ARE EXITING NORTH
WITH LEFTOVER WIDESPREAD SHOWERS MOVING IN FROM THE SOUTH AND WEST.
STILL LOOKING LIKE MOST AREAS WILL HAVE A DECENT SHOT AT SEEING RAIN
OVER THE NEXT 24 HOURS. THE TOTALS WILL MOST LIKELY VARY THANKS TO
SOME HEAVIER EMBEDDED THUNDER.

FOR NOW...THE FORECAST POPS ARE LOOKING GOOD THROUGH THE OVERNIGHT
PERIOD INTO TOMORROW. WILL MAKE A FEW ADJUSTMENTS TO THE TEMPS AND
DEWPOINTS AS RAIN SHOWERS HAVE COOLED THINGS DOWN QUITE A BIT AND
MOISTURE LEVELS ARE UP.  UPDATES SHOULD BE OUT SHORTLY.

17/KLAWS

&&

.AVIATION...00Z TAF DISCUSSION.

CHALLENGING FORECAST OVERNIGHT INTO TOMORROW WITH MANY VARIABLES.
TIMING OF THE VARIOUS AREAS OF RAINFALL/THUNDERSTORMS OUTFLOW
BOUNDARIES AHEAD OF THE CONVECTION...AND CEILINGS ARE AMONG THE
CHALLENGES.  NEVERTHELESS IT LOOKS LIKE AVIATION WILL BE PROBLEMATIC
TOMORROW WITH VFR TO MVFR CONDITIONS PREVAILING.  FOG IS A
POSSIBILITY LATE TONIGHT INTO EARLY TOMORROW AS WELL...HOWEVER
ELECTED TO INDICATE RAIN AS THE PRIMARY FACTOR LIMITING VISIBILITY
DUE TO THE ABUNDANCE OF PRECIPITATION EXPECTED AND SURFACE WINDS.
WINDS WILL BE GUSTY THIS EVENING IN THE VICINITY OF ANY OUTFLOW
BOUNDARIES...LIKELY TO NEAR 30 KNOTS AT TIMES...AND THIS POSSIBILITY
WILL CONTINUE TOMORROW.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 18, 12:45 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 PM CDT MON JUN 18 2007

ALZ011>015-017>050-191130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
145 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 4:26 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT MON JUN 18 2007

ALZ044-046-049-182300-
BULLOCK-MONTGOMERY-PIKE-
526 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE...BULLOCK AND
MONTGOMERY COUNTIES UNTIL 600 PM CDT...

...THIS INCLUDES THE CITY OF TROY...

AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHWEST OF TROY...MOVING NORTH AT 20 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

12/SIRMON
Special weather statement, Jun 18, 4:34 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT MON JUN 18 2007

ALZ022-023-031>034-182315-
BIBB-GREENE-HALE-PERRY-PICKENS-TUSCALOOSA-
534 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY...HALE...GREENE...
BIBB...PICKENS AND TUSCALOOSA COUNTIES UNTIL 615 PM CDT...

...THIS INCLUDES THE CITIES OF...ALICEVILLE...BRENT AND NORTHPORT...

AT 531 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES EAST OF
ALICEVILLE TO 16 MILES SOUTH OF BRENT...MOVING NORTHEAST AT 15 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

12/SIRMON

The radar

The Birmingham radar (KBMX), 75 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscaloosa

When
June 18, 4:55 PM CST
Where
Tuscaloosa County, Tuscaloosa
Measured
30 kt (35 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.200, -87.570

A few trees were blown down by gust front winds.

Thunderstorm Wind, Montgomery

When
June 18, 5:00 PM CST
Where
Montgomery County, Grady
Measured
30 kt (35 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.000, -86.200

One large tree was blown down by gust front winds.

Thunderstorm Wind, Montgomery

When
June 18, 5:55 PM CST
Where
Montgomery County, Montgomery
Measured
30 kt (35 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.380, -86.300

One tree was blown down by gust front winds.

Thunderstorm Wind, Elmore

When
June 18, 6:12 PM CST
Where
Elmore County, 2 mi N of Millbrook
Measured
30 kt (35 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.509, -86.370

A few trees were blown down across the road by gust front winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45300, 45302, 45304, 45306.